Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
smarreddy

What if meds show no effect

Recommended Posts

I am diagnosed with PD for the last two months.Initially my neurologist gave patches.When that didn't work,he gave levodopa and miramex.Still there is no effect.At this point should I increase dosage of Levodopa or stop taking any meds.

Share this post


Link to post
Share on other sites

What are your current dosages? The thought occurs that you may not even have Parkinson's - maybe a second opinion on the diagnosis would be in order.

Edited by Rogerstar1

Share this post


Link to post
Share on other sites

smarreddy,

three things 1.Carbidopa levadopa will not show a change in your symptoms until you gradually build up to certain dosage. If you have not been on it very long, or are on a small dosage, don't give up. You'll need more time and /or more dosage increases. the neuro starts you on a low dose so you don't get nautious which may happen anyway.

2. If you do not respond to the medications after reaching the prescribed upper dosage determined by your Dr. perhaps you should find a movement disorder specialist (MDS) and get a second opinion about what is happening with you. You don't mention what symptoms you are having. There are a few other things that look like PD but are somewhat different. Perhaps you have one of those instead.

3. Don't adjust your own meds at this stage of the game. Talk to your Doc first. Be up front with him if they are not helping you ask him if you need a dosage adjustment or a different medication. It can take several months to get meds adjusted to optimum. MDS's have much more experience with adjusting these specialized meds but a competent neuro can do it too however MDS's see many peo;le with PD while reg neuros will see patients with many other neuro disoders, hence fewer(usually) PD patients...another reason to see an MDS. Good luck

  • Like 1

Share this post


Link to post
Share on other sites

woodbee is spot on.

You have to be patient with these drugs.

I've lived through #3.

Feared #2

Enjoying #1

Edited by Luthersfaith

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

×